Results 1 to 4 of 4
Tapering Alpraxolam
  1. #1
    CarlCab65 is offline New Member
    Join Date
    May 2017
    Posts
    2

    Default Tapering Alpraxolam

    I have been using Alpraxolam for almost 3 years now. My dosage is 1mg per day divided into 4 doses. My first doctor was very sympathetic but unfortunately she didn't inform me that this med is not good for a long haul. She said that my dosage is very low and I can take beyond 1mg per day if necessary. I didn't abuse it and I kept on 1mg per day. Although there were days that I used 1.5mg per day whenever the panic attack was at its peak. After more than 2 years, I decided to shift to another doctor to see of there will be any changes. My new doctor prescribed Escitalopram 10mg per day on top of the Alpraxolam that I am already taking. I have to admit that after taking Escitalopram, my panic attack episodes became very minimal. After 6 months with this new doctor, he told me that it's about time to taper from Alpraxolam. From 1mg per day, he advice me to make it 750mcg per day divided into 3 doses. At first it was difficult for me to adjust because I can feel some withdrawal symptoms. But then, I managed to maintain to the new dosage. Eventually, those symptoms disappeared. After 2 months, he advice me again to cut it from 750mcg to 500mcg divided into 2 doses. However, the struggle that I'm having right now is more difficult compared to my first tapering stage. I feel very symptomatic. Confusion, irritability , numbness of jaws, palpitation, racing heart beat, and difficulty sleeping. My goal is to be on zero dosage on alpraxolam. But with the symptoms that I'm having right, I find it quite difficult. Please help with more practical advise. Thank you.
    Carl.

  2. #2
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,926

    Default

    Quote Originally Posted by CarlCab65 View Post
    I have been using Alpraxolam for almost 3 years now. My dosage is 1mg per day divided into 4 doses. My first doctor was very sympathetic but unfortunately she didn't inform me that this med is not good for a long haul. She said that my dosage is very low and I can take beyond 1mg per day if necessary. I didn't abuse it and I kept on 1mg per day. Although there were days that I used 1.5mg per day whenever the panic attack was at its peak. After more than 2 years, I decided to shift to another doctor to see of there will be any changes. My new doctor prescribed Escitalopram 10mg per day on top of the Alpraxolam that I am already taking. I have to admit that after taking Escitalopram, my panic attack episodes became very minimal. After 6 months with this new doctor, he told me that it's about time to taper from Alpraxolam. From 1mg per day, he advice me to make it 750mcg per day divided into 3 doses. At first it was difficult for me to adjust because I can feel some withdrawal symptoms. But then, I managed to maintain to the new dosage. Eventually, those symptoms disappeared. After 2 months, he advice me again to cut it from 750mcg to 500mcg divided into 2 doses. However, the struggle that I'm having right now is more difficult compared to my first tapering stage. I feel very symptomatic. Confusion, irritability , numbness of jaws, palpitation, racing heart beat, and difficulty sleeping. My goal is to be on zero dosage on alpraxolam. But with the symptoms that I'm having right, I find it quite difficult. Please help with more practical advise. Thank you.
    Carl.
    I only have a minute but I wanted to leave you a quick response. Your doctor is tapering the xanax by too much! Benzo tapering is a very slow process and it is best to taper benzos at a rate of only 5-10% per reduction!

    Since you've been on the xanax for three years a better way to get off the med is to have you switch to a longer acting benzo like Valium and then taper off of the Valium which is much easier. You can look up the Ashton Manual online, Dr. Heather Ashton is the leading authority on everything related to benzos and proper benzo tapering. Check it out? Maybe you can bring this information from the Ashton Manual to your doctor? I'll check back later. Update when you can? Take care... God bless us all!

  3. #3
    CarlCab65 is offline New Member
    Join Date
    May 2017
    Posts
    2

    Default

    Thank you for your reply. I'll try download a copy of Ashton Manual from Scribd. If my understanding is correct, the culprit for my "addiction" is because I wasn't notified by my first doctor that taking Alpraxolam was not intended for a long use. I understand from the forum that the proper use of Alpraxolam is only for 8 weeks to avoid all this withdrawal madness.

  4. #4
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,926

    Default

    Quote Originally Posted by CarlCab65 View Post
    Thank you for your reply. I'll try download a copy of Ashton Manual from Scribd. If my understanding is correct, the culprit for my "addiction" is because I wasn't notified by my first doctor that taking Alpraxolam was not intended for a long use. I understand from the forum that the proper use of Alpraxolam is only for 8 weeks to avoid all this withdrawal madness.
    I left the following reply for another member -
    "Xanax dependence can develop after only 1-2 weeks of taking the drug regularly. Plus, the longer you take Xanax and the higher the dose, the more likely you are to develop a dependence!"...
    Even after just a few weeks on xanax you would need to wean off or you'll experience some withdrawal symptoms! Obviously the longer you are on xanax and/or at high doses the worse the withdrawal symptoms will be that's why it's necessary to taper extremely slowly to avoid or at least minimize the severity of the withdrawals! If your doctor is not "benzo wise" and is not willing to slow your taper way down or better yet follow the Ashton Manual and switch to Valium and then taper off that then you may need to find a doctor that has alot of experience with benzos? Keep us updated on everything? Best of luck to you... God bless us all!

Similar Threads

  1. Tapering
    By Mntals in forum Prescription Drug Addiction
    Replies: 9
    Last Post: 12-02-2017, 02:01 PM
  2. Help tapering please.
    By Rkw1128 in forum Need to Talk?
    Replies: 3
    Last Post: 05-20-2016, 02:38 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22